Suggest treatment for severe constipation and stomach bloating

default
Posted on Mon, 2 Jun 2014 in Digestion and Bowels
Question: Hello Doctor,
Iam writing this query on behalf of my dad. He is 63 and he has weak excretory system since 30 years or so. Which means he was generally constipated. He always used some laxative or the other and it has become his habit. he had undergone rectum collapse suregry at age of 56 or so. Doctor had bunded the rectum in a net inside. Now, the issue is he struggles to go to latrine in the morning. he is always constipated and gastric issues are too much due to this. he is always bloated. even after using the laxatives there is no stool clearance. He is under extreme depression and keeps on crying..he is diabetic and too much sensitive to metformin. he cant bear the dosage more than a day. It creates a huge effect of bloating, pain and contipation in his body.
Iam writing to you to know how we can handle that.. is there any medicine or anything that can help him?
Thanks
XXXX
doctor
Answered by Dr. Abhijit Deshmukh 8 hours later
Brief Answer:
Hello

Detailed Answer:
Hi
Thank you for the query.
I understand your concern. I guess he has been taking laxative for a very long time and hence been habituated to it.
Possibly that is the reason which precipitated his rectal prolapse (straining) which needed surgery.
Need to do a TSH (Thyroid disease ), haemoglobin, stool occult blood testing for 3 samples. If abnormal may need to undergo an colonoscopy once. Needs review of medications carefully.
Also looks like he has a significant psychological component to it which needs to be addressed or else his symptoms will never improve.
He needs to see a gastroenterologist and a psychiatrist.
Counselling too will help him.
Medications which will help him are anti depressants in addition to laxative but need to be prescribed by authorized person.
Hope this answers his query.
Best wishes.
Happy to help.


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Abhijit Deshmukh

Gastroenterologist

Practicing since :2001

Answered : 492 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Procedures
Medical Topics ,  

Recent questions on  Haemoglobin

doctor1 MD

Hello Doctor It all started on last Monday when my brother went down with high fever along with vomitings after two days on Wednesday he tested...

doctor1 MD

i m on medication, using saaz tablet. ( have spondylitis ) for couple of days hav mild giddyness. may i know what would be reason for diggyness......

doctor1 MD

Hello doctor, I had asked you few questions last month regarding fetal measurements etc. I now have some concerns I want to clarify. Brief history...

Get personalised answers from verified doctor in minutes across 80+ specialties

143 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2